You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Sequential Confidence Intervals for the Mean of a Subpopulation of a Finite Population
Raymond J. Carroll
Journal of the American Statistical Association
Vol. 73, No. 362 (Jun., 1978), pp. 408-413
Stable URL: http://www.jstor.org/stable/2286674
Page Count: 6
Preview not available
Sequential confidence intervals for the parameters of a subpopulation of a finite population are studied. Procedures are suggested using the mean, median, and trimmed means; these procedures are shown to be more efficient than their counterparts which are based on independent, identically distributed observations from infinite populations. The major technique used is to "linearize" the estimates, yielding as a simple consequence proofs of central limit theorems. A Monte Carlo study shows that the small-sample performance is very good.
Journal of the American Statistical Association © 1978 American Statistical Association